Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Disappointed with how my review went

(7 Posts)
tuffgingernut Thu 28-Jan-16 11:43:12

So, yesterday I had my 6 monthly review at my G.P surgery. I was diagnosed with severe pnd diagnosed almost a year ago when baby was just a few days old. I have a history of anxiety and panic attacks going back a few years. Regular gp knows me and the situation and has told me only to make appointments to see her. Which I did. Some how ended up seeing a junior dr who asked me just 2 questions, have you had little pleasure in doing things over the past two weeks and another similar question. I answered honestly and said yes on several days. Apparently this means I am well now and need to start to think about coming off medication. Is this normal? I commented that that doesn't seem very thorogh and was told "well that's what it says here" I've just gone back to work and feel like I'm just about holding things together. I also asked about some very frequent strong twitches I get throughout the day. Asked if it could be a side effect of citalopram. Advised "no" and to come back if I start dropping things. I'm more confused and worried now than I was to begin with. I'm such a nervous person I really get worked up about attending appointments and now I don't know what to do. Any suggestions?

bluepuzzle Thu 28-Jan-16 11:47:30

Sorry you're feeling this way.

Can you call the surgery, make another appointment with your regular GP, and discuss this with her? Explain to the receptionist that you need to see her in particular, and that somehow that didn't happen last time.

ifgrandmahadawilly Thu 28-Jan-16 12:16:59

The GP you saw sounds absolutely useless, uncaring, uninformed and dangerous.

Any time I've ever had a medication review, the Dr has asked in detail how I've been feeling, gone through the options (e.g. continuing with treatment, lowering the dose etc) making sure that the final decision is mine.

When / if you do decide that you want to reduce or come off the medication, they should give you a detailed medication reduction plan and offer support along the way and information about your options if you feel it isn't working out for you.

Did they give any advice on how to gradually cut down on the medication?

As for the twitching you mentioned, I also get that when I cut down on Citalopram. It most definitely IS a side effect of stopping the medication. Personally I get a lot of wooziness and tearfullness too (which tends to subside after a week or two).

Make another appointment to see your usual GP. Also, think about leaving some feedback at the surgery regarding your experience.

Good luck.

NanaNina Thu 28-Jan-16 13:04:34

Absolutely must see your usual GP - and tell her what happened with the other one - sounds like she might have been the cleaner who fancied being a doctor! Seriously that is shocking. They do have a printed form with the main symptoms but there's certainly more than 2 and someone needs to tell this half wit that it's how you feel that determines whether you are well enough to come off ADs. And dropping things WTF!!

Agree with ifgrandma - that's my experience too. Hope you haven't stopped the meds as that needs to be handled properly and very gradually decreased and there shouldn't be a rush to come off them unless you want to. I get twitches too as a side effect of ADs but I'll watch out for dropping things!!!

Please go and see your regular GP

tuffgingernut Thu 28-Jan-16 14:26:58

Thanks so much for your responses. Because I'm worried about the twitching not being a side effect of the meds and because the dr yesterday made me feel stupid, I was considering having to stop them to see if the twitches subside. I think this is what I need to do: speak to the practice manager and arrange to see my g.p. Sound like a plan? Sorry, I'm crap at making decisions.

ifgrandmahadawilly Thu 28-Jan-16 16:08:21

Ugh, it's horrible when you are made to feel stupid by a Dr. They do make mistakes, they are only human - and they don't know your body and mind like you do. Don't let it knock your confidence.

Make an appointment with your usual GP and talk through how you feel about everything. In my experience, the more open and involved in the process you are, the better it works out..

LovelyBath Sat 30-Jan-16 22:04:17

Yes it sound like a p=good plan to go back and see the usual GP. The twitching could be a side effect or perhaps something like serotonin syndrome, can sometimes cause things like this. There may be others you can try rather than just coming off.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now